Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Itching, dryness in vagina. Not able to conceive. Had copper T removed. Suggest remedy

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
hello, i am having itching outside my vagina specially before my periods. There is dryness also. I had Copper T for 3 years and now 1 year has passed since the removal and am not able to concieve since. Please help.
Posted Sun, 28 Apr 2013 in Vaginal and Uterus Health
Answered by Dr. Michelle Gibson James 49 minutes later
HI, thanks for using healthcare magic

Due to the hormonal changes that occur around the time of menstruation, some women may experience a mild vaginal infection or vaginal changes such as the itching that you are describing.It can be treated with topical creams or ovules which are available over the counter. In some women the symptoms resolve on their own as the period finishes, others require medication.
Creams such as nizoral, gyno tran, canesten may be helpful to you, you may want to keep one at home.

In term of the problems with conception, if woman and her partner try to conceive for a year with no success then infertility is diagnosed. It is called primary if there are no previous children or pregnancies and secondary if there are previous children.

Pregnancy requires the release of a normal egg, the production of adequate sperm, transport of the egg and sperm to the fallopian tube where fertilisation takes place, transport back to the other part of the uterus for implantation.

If anything is wrong with any aspect of these, then there may be difficulty with fertilisation.

For you to determine the cause of the problem there are different tests that your doctor would suggest depending on your medical history.
Your tests would be: blood tests to check for certain hormones in the blood that affect the release of the egg, imaging to look at the uterus to see if there is any abnormality and a test called hysterosalpingogram (HSG) which takes a look at the tubes to see if there is any blockage.

Your partner would need to have a semen analysis done to see if there are any issues that are related to conception.

The treatment would depend on the results of the history, examination and the investigations.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Itching, dryness in vagina. Not able to conceive. Had copper T removed. Suggest remedy 14 minutes later
Hi..... Thanks for your reply. Since I have a child of 4years and am trying to conceive the second time........ Can the contraceptive [Copper T] I was using affect my conceiving and the irritation and itching that I have? If yes kindly let me know what can be done. Thank you.
Answered by Dr. Michelle Gibson James 25 minutes later

When the copper t is removed, the ability to conceive is suppose to return to normal. Medical studies have been done to assess the rate of conception after removal and there are not suppose to be any issues present.

Since it was removed about a yr ago, any effect would have gone by now.
It would not be still exerting any influence on vaginal symptoms or conception.

Please feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor